MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, an evar was performed for a patient with abdominal aortic aneurysm.A bifurcated stent and proximal extension were implanted.An angiography was performed and it showed an endoleak from the distal portion (right side) of bifurcated stent.The physician elected to reline the bifurcated stent area with another proximal extension.Another angiography showed that the endoleak has decreased but did not completely disappear.On (b)(6) 2017, during a follow up, it was reported that a ct showed that the endoleak had disappeared and the aneurysm size had decreased.The patient is currently being monitored and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported event of a type iiib endoleak of the main body (intra-operative).The most likely cause of the compromised stent graft integrity of the main body could not be determined due to lack of medical information during the implant.Procedure related harms included intra-operative type iiib endoleak, which was treated by placing an additional infrarenal cuff but was unable to resolve the endoleak.The patient was under surveillance.Reportedly, the endoleak disappeared post one month of the implant.To date there has been no reports of further negative patient sequelae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7183856
Report Number2031527-2018-00025
Device Sequence Number16401025
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)200508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model NumberBA22-90/I16-30
Device Lot Number1683596-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROXIMAL EXTENSION, LOT # 1679659-022; PROXIMAL EXTENSION, LOT # 1727648-020
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR